MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403002
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
During an evlt procedure, using a nevertouch 65cm kit w/gripper and rfid t procedure kit, the sheath burned off inside the patient and was retained in the patient's vein.Physician had to perform a minor vein cut down to retrieve the retained portion of the sheath after locating via ultrasound.The physician thought that it was possible the fiber may not have been connected to the tre-sheath during laser treatment or perhaps a break in fiber that caused the incident.The procedure was not completed because the laser fiber was withdrawn into the sheath, preventing laser exposure to the vein wall.It was thought that any treatment of clinical significance was completed.It was reported the patient was stable post event.
 
Additional Manufacturer Narrative
No fiber or sheath sample was returned to angiodynamics for evaluation, however the customer provided a picture of the distal portion of the sheath tubing, approximately 20cm.A detachment of the sheath tubing is confirmed with potentially a melted and pulled to failure characteristics of the fracture location (difficult to confirm in picture).The customer's reported complaint description of the sheath burned/melted and detached inside the patient's vein was confirmed via picture provided by the end user, however, the sheath and fiber complaint samples were not returned.Without receiving product for evaluation we cannot determine the root cause of this event.Potential root cause is fiber was pulled back inside of the sheath tubing during laser treatment.How this occurred cannot be determined.Another potential root cause is a fracture in the fiber that allowed energy to escape at the fracture site and melt the sheath tubing.A device history records search for the packaging/fiber assembly/sheath lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use which is supplied to the end user with this catalog number contains the following statements: "prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage.Advance the nevertouch direct laser fiber through the introducer sheath to the treatment location.If treating the great saphenous vein, position the fiber tip so it is 1-2cm below the sapheno-femoral junction.Verify fiber tip position using ultrasound guidance.Procedure: carefully read all instructions and observe all warnings prior to performing the procedure.Patient complications may occur if this is not done.This procedure can be performed in the physicians' office or as an outpatient treatment under local anesthesia and should be performed by a qualified physician who has received training in these techniques.Slide the introducer sheath out of the vessel and back along the fiber.Note: if the sheath is left inside the vessel during the procedure, upon visualization of the 16cm warning mark, begin removing the sheath from the vessel in conjunction with the fiber.Note: if use with the 65 cm trè-sheath* introducer is required in place of the introducer, align the back end of the trè-sheath hub with the center of the 72cm locating mark.Note: if a trè-sheath is used, confirm the fiber tip protrudes at least 2cm past the tip of the trè-sheath prior to lasing.Verify fiber tip position using ultrasound guidance.Activate the laser by depressing the foot pedal while withdrawing the fiber (and trè-sheath introducer if applicable), at a rate that adequately delivers desired laser energy per centimeter.(810nm, 980nm lasers: 50-80 joules per cm) (1470nm lasers: 30-50 joules per cm) do not apply direct external hand pressure or force over the fiber tip during energy activation.Cease operating the laser by removing foot from the foot pedal when the fiber tip is 2 - 3 cm from the access site as indicated by markers on the shaft of the fiber (or trè-sheath introducer if applicable).The nevertouch direct fiber tip is 4 cm from the access site when the white exit marks begin and 3cm from the access site when the white exit marks terminate." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16662514
Report Number1319211-2023-00019
Device Sequence Number6607112
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number11403002
Device Catalogue Number11403002
Device Lot Number5764902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale